Alert archive / South Carolina / Lake Wind Advisories in 2015

Lake Wind Advisory 11, NWS Columbia, SC

February 18, 201516 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Feb 18, 2015, 3:55 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 18, 2015, 12:00 PM EST. It was in force for 84 min.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 3:55 AM EST (08:55 UTC)
In effect from
Feb 18, 2015, 12:00 PM EST
Expired
Feb 18, 2015, 1:24 PM EST
In force
84 min
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 18, 3:52 AM EST, 3 minutes earlier.

Area forecast discussion, Feb 18, 3:52 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
352 AM EST WED FEB 18 2015

.SYNOPSIS...
WELL BELOW NORMAL TEMPERATURES EXPECTED THROUGH THE WEEK UNDER
THE INFLUENCE OF AN ARCTIC AIR MASS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EASTERN CONUS UPPER LEVEL TROUGH AMPLIFIES TODAY WITH RESULTING
STRENGTHENING COLD ADVECTION. STRONG SHORT WAVES ROTATING THROUGH
REGION DURING THE DAY ALONG WITH RE-ENFORCING ARCTIC FRONT.
INCREASING WEST-NORTHWEST FLOW BEHIND FRONT. BOUNDARY LAYER WINDS
20 TO 35 KTS. WILL GO AHEAD AND ISSUE LAKE WIND ADVISORY.
SUSTAINED WINDS AROUND 20 KTS AND FREQUENT GUSTS ABOVE 30 KTS.

DEEP MOISTURE QUITE LIMITED BUT CANT RULE OUT SOME LIGHT SNOW
SHOWERS/FLURRIES IN THE AFTERNOON IN THE NORTH MIDLANDS.
TEMPERATURE FORECAST BELOW MOS GUIDANCE DUE TO STRONG COLD
ADVECTION AND CLOUDINESS AT TIMES. TEMPERATURES WELL BELOW NORMAL. CLEARING
BEHIND THE SHORT WAVE THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
GIVEN STRONG WIND GUSTS IN THE EVENING...WILL ISSUE WIND CHILL
ADVISORY FOR ALL AREAS EXCEPT SOUTHEAST MIDLANDS WHERE IT WILL BE
MORE MARGINAL. WIND CHILL VALUES BELOW 10 DEGREES ACROSS MOST OF
THE REGION AFTER MIDNIGHT.

WINDS LIKELY TO STAY UP THROUGH THE OVERNIGHT PERIOD...STRONG
GUSTS DURING THE EARLY EVENING WITH STRONG MIXING/CONTINUED COLD
ADVECTION. DESPITE WINDS STAYING UP...TEMPERATURES WILL FALL INTO
THE TEENS TONIGHT MOST AREAS. LITTLE IN THE WAY OF CLOUDS THURSDAY
AND FRIDAY...BUT NEAR RECORD COLD TEMPERATURES AS ARCTIC HIGH
SETTLES OVER THE AREA...HIGHS IN THE UPPER 20S TO MID 30S. LOWS
POSSIBLY BELOW 10 DEGREES IN SOME AREAS UNDER RADIATIONAL COOLING
CONDITIONS THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ANOTHER LOW PRESSURE SYSTEM DEVELOPING IN THE SOUTHERN PLAINS BY
EARLY SATURDAY WILL MOVE INTO THE TN VALLEY BY SUNDAY AS MORE HIGH
PRESSURE BUILDS IN FROM THE NORTH. LATEST MODELS APPEAR TO MOVE
RIDGE OFF THE CAROLINA COAST SATURDAY AND AIR MASS MODERATES. SO
COLD AIR DAMMING SCENARIO QUESTIONABLE. PRECIPITATION MAY BE
DELAYED AS WELL. ENSEMBLE GUIDANCE STILL SUGGESTS TEMPERATURES
BELOW NORMAL HOWEVER. GIVEN UNCERTAINTY WILL CONTINUE FORECAST
PRECIPITATION THROUGH THE WEEKEND INTO MONDAY ALL LIQUID.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
MVFR CONDITIONS CURRENTLY ACROSS THE AREA WILL GIVE WAY TO VFR
AROUND DAYBREAK.

UPPER LEVEL TROUGH MOVING TOWARD THE TAF SITES WILL KEEP
CLOUDINESS ACROSS THE REGION OVER THE NEXT SEVERAL HOURS.
SATELLITE IMAGERY SHOWS SOME BREAKS IN THE CLOUDS WHICH COULD
PRODUCE VFR CONDITIONS...HOWEVER EXPECT ADDITIONAL CLOUDS AND
PATCHY FOG TO DEVELOP DURING THE EARLY MORNING HOURS. COLD AIR
ADVECTION AND A TIGHTENING PRESSURE GRADIENT WILL OVERTAKE THE
AREA AROUND 14Z. WINDS WILL INCREASE THROUGH THE AFTERNOON HOURS
WITH GUSTS UP TO 30 KNOTS DURING THE AFTERNOON AND EVENING HOURS.
WINDS WILL VEER TO NORTHWESTERLY AND BEGIN SUBSIDING DURING THE
EVENING HOURS WITH GUSTS UP TO 20 KNOTS FROM 19/01Z THROUGH THE
END OF THE PERIOD.

EXTENDED AVIATION OUTLOOK...BREEZY CONDITIONS CONTINUING THROUGH
THURSDAY AFTERNOON. THE NEXT LOW PRESSURE SYSTEM WILL CROSS THE
REGION SATURDAY AND SUNDAY WITH RESTRICTIONS POSSIBLE IN SHOWERS.

&&

.CLIMATE...
UPCOMING TEMPERATURES FOR THURSDAY AND FRIDAY WILL BE EXTREMELY
COLD WITH HIGH AND LOW TEMPERATURES RUNNING BETWEEN 20 AND 25
DEGREES BELOW NORMAL. POSSIBILITY EXIST FOR SITES AROUND THE
MIDLANDS/CSRA TO EXPERIENCE RECORD LOW MINIMUM AND MAXIMUM
TEMPERATURES FOR EACH DAY.

HERE ARE THE RECORDS MIN/MAX AT COLUMBIA AND AUGUSTA FOR THURSDAY
THE 19TH AND FRIDAY THE 20TH:

COLUMBIA...19TH...15 DEGREES IN 1958...35 DEGREES IN 1895
           20TH...18 DEGREES IN 1979...39 DEGREES IN 1902

AUGUSTA...19TH...16 DEGREES IN 1958...40 DEGREES IN 1895
          20TH...19 DEGREES IN 1958...41 DEGREES IN 1910

TEMPERATURE RECORDS FOR COLUMBIA GO BACK TO 1887 AND FOR AUGUSTA
BACK TO 1873.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM NOON TODAY TO 8 AM EST THURSDAY FOR
     SCZ015-016-018-020>022-025>031-035>038-041.
     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR SCZ015-016-018-020>022-025>031-037.
GA...LAKE WIND ADVISORY FROM NOON TODAY TO 8 AM EST THURSDAY FOR
     GAZ040-063>065-077.
     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR GAZ040-063>065.
&&
Hazardous weather outlook, Feb 17, 9:30 AM EST, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
930 AM EST TUE FEB 17 2015

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-181430-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
930 AM EST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:04 AM ESTWind Chill AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more31 hr
Feb 18, 9:13 AM ESTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more23 hr
Feb 18, 9:13 AM ESTWind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more10 hr

Nearby

Lake Wind Advisories in South Carolina, 2015Lake Wind Advisories in Georgia, 2015Every lake wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.